HER2 Support Group Forums

HER2 Support Group Forums (http://her2support.org/vbulletin/index.php)
-   her2group (http://her2support.org/vbulletin/forumdisplay.php?f=28)
-   -   Help with painful side effects from TCHP! (http://her2support.org/vbulletin/showthread.php?t=63350)

Teal55 06-17-2015 06:02 AM

Help with painful side effects from TCHP!
 
Hello!
I am struggling n suffering with chemo SE. I am suppose to have Round 3 on Thursday June 18 but I have platletts of only 62 n low white n red cells. I also have painful cramping n watery diarrhea.

Please ....can u share your experience with TCHP
How did u manage these SE. The cramping hurts so bad!
THANKS !

thinkpositive 06-17-2015 09:32 AM

Re: Help with painful side effects from TCHP!
 
I'm so sorry your having a rough time. For me, I used Imodium A-D for the diarrhea and cramping. I took double the amount recommended on the packaging per my doctors instructions. That really did the trick for me. I also ate pretty bland food while I was struggling with this and found it also helped. I would eat toast, crackers, cottage cheese, yogurt, soup, eggs, things like that.

Hope this works for you. Know that it does get better.

Take Care,
Brenda

Teal55 06-17-2015 09:49 AM

Re: Help with painful side effects from TCHP!
 
Hi Brenda
Thanks! Are you currently on TCHP? If so did you have sude effect problems? Im suppose to have Round 3 tomorrow but my blood counts are too low. Platletts are only 62. I heard boarderline is 150. I didnt start steroids today. Waiting for nurse to call back.

If you are on TCHP can you share your side effect experience. Thanks!

thinkpositive 06-17-2015 11:58 AM

Re: Help with painful side effects from TCHP!
 
Teal55,

I'm not currently on TCHP. I had my last chemo in Dec 2013.

I did have some of the same side effects that you are talking about. Because my blood counts were low, I started receiving Neulasta shots the day after each chemo. These began with chemo #3 and continued until my last chemo #6. I got mouth sores but found that if I ate ice during my infusions this solved the problem. I felt sick at times and took the anti nausea meds which helped.

However, I knew that two days after chemo I would get really sick for a couple hours and nothing would help. During this period I would have severe diarrhea, chills, fever, vomiting, and shaking. It would happen during the night and started with chemo #3 and continued until chemo #6. My husband would bring me a cool towel for my head, a big blanket, and he would rub my body to help with the shaking. Once I had nothing left to vomit up or poop out, the worst was over. I'd take some Imodium A-D and anti nausea meds and then I'd sleep. When I awoke, I felt pretty good.

Some people have bone pain with Neulasta but I had no problems with it at all. My counts were always good once I started the Neulasta.

Good luck to you. You'll get through this!

Take Care,
Brenda

thinkpositive 06-17-2015 01:21 PM

Re: Help with painful side effects from TCHP!
 
Sorry, forgot to mention constant watery eyes and nose. Occasionally I would get bloody noses.

tricia keegan 06-17-2015 02:19 PM

Re: Help with painful side effects from TCHP!
 
Teal, mention all this to your Chemo nurses or Onc as they can give you something for it, also for low white cells a shot of Neualsta should help, don't suffer in silence and be sure to report it.

Mtngrl 06-17-2015 06:18 PM

Re: Help with painful side effects from TCHP!
 
Platelets can actually get pretty low without any serious consequences, other than bruising easily, unless you're going to have surgery. I was very reassured when I talked to my doctor about my platelets dropping into single digits.* It's not ideal, but also not a huge problem.

Stay on top of diarrhea (with medication), and stay hydrated. It can become a vicious cycle if you don't interrupt it.

Hang in there. You won't be on chemo forever.

Amy

*Not really "single digits." The number they give on my reports is in the thousands. So your "borderline" number is 150,000.

linzer 06-20-2015 06:14 AM

Re: Help with painful side effects from TCHP!
 
I found that the Immodium was worse for me. I couldn't quite get the right dose, and would often feel bloated and very gassy/crampy from it. I did use high doses of L-glutamine powder and that cut the edge off of the diarrhea quite a bit. It didn't stop completely, but was much more manageable. Drink A LOT of fluids the day before, day of, and a day or two after chemo - as in 90-100 ounces. I stayed very hydrated that way. Good luck. I know that it's a tough time. Dig in to your strength, and accept support from others. Rest when you need to. Hugs!

DonnaZ 09-20-2017 05:23 PM

Re: Help with painful side effects from TCHP!
 
Hi. I have been mananging my side effects from TCHp by taking my nausea medication 24/7 (even setting alarm in the middle of the night), brushing my teeth and rinsing with biotene several times a day, drinking bone broth, getting massages, walking, taking baths, having family help with picking kids up from school, eating a low carbohydrate diet and drinking a lot of water. I do sometimes take naps in the middle of the day when I'm tired. I'm taking Omega 3, to help boost the Herceptin. This was the advice from my oncologist. I do have days when I want to quit but mostly I have been doing great at keeping most side effects at bay. You can do this!


All times are GMT -7. The time now is 11:07 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007